Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Application of conservation laws to the asymptotic properties of hypersonic flow


Author: J. M. Richardson
Journal: Quart. Appl. Math. 23 (1966), 360-364
DOI: https://doi.org/10.1090/qam/99937
MathSciNet review: QAM99937
Full-text PDF Free Access

Abstract | Additional Information

Abstract: The conservation laws involving mass, momentum, and energy are utilized for the derivation of a set of exact relations between the drag force on a body moving at hypersonic speeds through air and certain integral properties of the wake at great distances downstream. The above integral properties involve the surface integrals of the deviation of the hydrodynamical variables from their ambient values. The surface in question is a plane perpendicular to the wake axis. Explicitly, the relations state that all of the surface integrals just defined are proportional to the drag force with proportionality factors that are given functions of the ambient values of the hydrodynamical field variables. The results are valid if the plane cutting the wake is sufficiently far downstream that the deviations of the field variables are small relative to their ambient values everywhere on this plane and if irreversible processes are negligible there.


Additional Information

DOI: https://doi.org/10.1090/qam/99937
Article copyright: © Copyright 1966 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website